Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
punkkrockkprincess

Accutane - bad side effects/what to do

Recommended Posts

I started accutane about a week ago and I'm already experiencing the side effects.  I already had chronic migraines, but my head is starting to hurt really badly, and I don't know if it's from the medication or not.  Also, my skin is extremely dry, red, and burning.  I refuse to stop accutane, but what should I do?

Also, My dermatologist has me on 100mg a day (I'm 120lbs and 17).  I did accutane a few years ago, but I had to stop early because of headaches.  Also, I'm on a college track team, so I really need to figure this out because i don't want it to affect my performance.

Edited by punkkrockkprincess
Link to post
Share on other sites
On 3/2/2017 at 4:33 AM, punkkrockkprincess said:

I started accutane about a week ago and I'm already experiencing the side effects.  I already had chronic migraines, but my head is starting to hurt really badly, and I don't know if it's from the medication or not.  Also, my skin is extremely dry, red, and burning.  I refuse to stop accutane, but what should I do?

Also, My dermatologist has me on 100mg a day (I'm 120lbs and 17).  I did accutane a few years ago, but I had to stop early because of headaches.  Also, I'm on a college track team, so I really need to figure this out because i don't want it to affect my performance.

Hi,

Can I just check? Should that say 100mg a day or 10mg a day? 100mg seems alot! I'm about 210lbs and started treatment on 20mg a day and did a low dose, long term treatment....I stayed on 20mg a day for most of my 14months course to keep side effects low. 14months might sound a long time but when you average out to total cumulative dose it was more like a standard 6-7month course. The main different was, a had very few side effects. I really would consider speaking to your Derm again about reducing such a high daily dose. I'm no doctor but feel its best to start low so you can see how your body reacts to treatment and then increase as needed. Maybe if you drop to 40mg a day until you can get to see your Derm, those migraines might improve...

Best wishes 
Link to post
Share on other sites

100mg wow! I started on 40mg and I'm still on that after 2 months, going up to 60mg next month. Everyone I know starts on a fairly low dosage and works their way up. 

Link to post
Share on other sites

You are on way to high of  a dose especially for your weight etc...You say you were taken off Accutane due to headaches in the past???
what was your dosage then and were you checked for intracranial pressure or pseudo tumor cebrai???

Link to post
Share on other sites
3 hours ago, oli girl said:

You are on way to high of  a dose especially for your weight etc...You say you were taken off Accutane due to headaches in the past???
what was your dosage then and were you checked for intracranial pressure or pseudo tumor cebrai???

 We aren't entirely sure why I have migraines, it was just assumed that it's genetic since my dad also has them.  The last time I was on accutane, I started on 10mg and went up 10mg every month for about three months before I stopped.
Link to post
Share on other sites

You are a similar weight and age as I was when I took accutane, and I was on 40mg.
My brother was younger than me and within maybe 10-15 lbs of me and his acne was markedly more widespread and worse than mine, yet he was only on 20mg more than I was.

100mg sounds like a death sentence, just HOW bad is your acne?
Is this the same derm who prescribed it to you last time?
Their method of dosing seems way off base...

I actually WOULD stop if I were you, go get a new derm, and get on a much lower dose.
or heck, if your pills are in 20mg parts (as in you have to take multiple pills to equal 100) then go ahead and take less than you were told.

 

Link to post
Share on other sites

This is a different dermatologist than the first time, and he has been prescribing accutane since it first came out with a lot of success, so I guess I just assumed that he knew what he was doing.  I have had moderate-severe cystic (and regular) acne on my face, back, chest, and arms for about 7 years and accutane is basically my last resort because I've tried basically everything else.  I haven't had a headache in about 3 days, so maybe that wore off?  I'll definitely talk to him about it though, just in case it comes back.

Link to post
Share on other sites
On 3/1/2017 at 8:33 PM, punkkrockkprincess said:

I started accutane about a week ago and I'm already experiencing the side effects.  I already had chronic migraines, but my head is starting to hurt really badly, and I don't know if it's from the medication or not.  Also, my skin is extremely dry, red, and burning.  I refuse to stop accutane, but what should I do?

Also, My dermatologist has me on 100mg a day (I'm 120lbs and 17).  I did accutane a few years ago, but I had to stop early because of headaches.  Also, I'm on a college track team, so I really need to figure this out because i don't want it to affect my performance.

100mg is really high. But for now, I would recommend drinking a lot more fluids, coconut water in particular. Talk to your doctor about alternatives such as hormonal regulating supplements/prescriptions such as birth control or spironolactone.
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×